Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2015, 5:50 PM EDT for Lee County, Worth County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2015, 5:50 PM EDT (21:50 UTC)
- Expired
- Jun 3, 2015, 6:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS52 KTAE 032150
SVRTAE
GAC177-321-032230-
/O.NEW.KTAE.SV.W.0098.150603T2150Z-150603T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT WED JUN 3 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 630 PM EDT
* AT 550 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR SMITHVILLE...OR 7 MILES NORTH OF
LEESBURG...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEESBURG...SMITHVILLE...WARWICK...NEYAMI...JORDAN PLACE...CHOKEE...
OAKFIELD...STARKSVILLE...MOSSY DELL...SCRUTCHINS AND PHILEMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3191 8392 3188 8393 3186 8393 3185 8394
3184 8386 3182 8385 3183 8384 3181 8383
3181 8381 3180 8380 3173 8380 3174 8428
3179 8428 3179 8426 3183 8426 3185 8429
3192 8429
TIME...MOT...LOC 2150Z 263DEG 27KT 3185 8419
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 3, 3:56 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT WED JUN 3 2015 .NEAR TERM [THROUGH TONIGHT]... THE UPPER LOW CONTINUES TO SPIN OVER THE SOUTHERN APPALACHIANS NEAR THE NC/GA BORDER. WATER VAPOR IMAGERY INDICATES THAT QUITE A BIT OF MID/UPPER LEVEL DRY AIR HAS ROTATED INTO THE AREA ON THE SOUTH SIDE OF THIS LOW. THE POSITION OF THE UPPER TROUGH PUTS US IN A DNVA SCENARIO TODAY, SO THERE WILL BE LESS QG FORCING TO AID ASCENT. THEREFORE THE SEA BREEZE SHOULD BE THE PRIMARY TRIGGER ACROSS MOST OF THE FORECAST AREA. WE ARE IN A FAVORABLE LOW-MID LEVEL FLOW REGIME. THERE IS, HOWEVER, A STALLED FRONTAL BOUNDARY OVER SOUTHEAST AL THAT COULD FOCUS CONVECTION IN THAT AREA. POPS WERE ONCE AGAIN WERE WEIGHTED TOWARD THE ECAM NUMBERS. WE REMAIN IN A MARGINAL SPC RISK FOR SEVERE STORMS ACROSS MAINLY OUR GA AND INLAND FL BIG BEND ZONES. WE FEEL THE MOST LIKELY AREA FOR SEVERE TODAY WILL BE ACROSS GA, WITH LOCALLY DAMAGING GUSTY WINDS THE MAIN THREAT. HOWEVER, HAIL WILL BECOME MORE LIKELY AS YOU MOVE NORTH TOWARD THE COLD POOL. DEEP LAYER SHEAR IS UP AROUND 25-30 KT WHICH COULD FAVOR SOME STORM ORGANIZATION IN THE OUTLOOK AREA. .SHORT TERM [THURSDAY THROUGH FRIDAY NIGHT]... THE AFOREMENTIONED MID-UPPER LEVEL CUTOFF LOW WILL TRANSLATE SLOWLY NORTHEAST OFF THE MID ATLANTIC COAST FRIDAY, AS IT MERGES WITH THE MID LATITUDE WESTERLIES. THE MID TO UPPER LEVEL FLOW WILL GO FROM LIGHT AND VARIABLE THURSDAY TO NORTHERLY BY FRIDAY, AS HEIGHTS RISE OVER TX. AT THE SURFACE, THE FRONTAL ZONE CURRENTLY NORTH AND WEST OF OUR FORECAST AREA WILL BECOME NEARLY STATIONARY, AND ORIENTED ALONG THE FL-GA BORDER AS IT GRADUALLY DISSIPATES. ALTHOUGH THE AIR ABOVE 500 MB HAS DRIED CONSIDERABLY ALREADY, THERE REMAINS AMPLE MOISTURE BELOW TO SUPPORT DEEP MOIST CONVECTION. THE MOS CONSENSUS, ESPECIALLY THE GFS AND NAM MOS, FORECAST LOW POPS (20 PERCENT) FOR THURSDAY; BUT OUR ENSEMBLE OF CONVECTION ALLOWING MODELS (ECAM) HAS A POP IN THE FL PANHANDLE OF 40-60 PERCENT. GIVEN THE FAVORABLE LOW LAYER MOISTURE, CAPE, AND SEA BREEZE/FRONTAL ZONE CONVERGENCE, WE WEIGHTED OUR FORECAST MORE TOWARD THE ECAM SOLUTION. ON FRIDAY THE POP WILL BE A LITTLE LOWER AND MORE EVENLY DISTRIBUTED AS THE FRONTAL ZONE DISSIPATES AND DRIER AIR BECOMES MORE ENTRENCHED. WE'RE FORECASTING A POP OF 20-30 PERCENT, WITH THE HIGHEST POP ACROSS NORTH FL WHERE THERE WILL BE MORE DEEP LAYER MOISTURE. THE MEAN, DEEP, OFFSHORE FLOW WILL TEND TO RETARD THE PANHANDLE AND BIG BEND SEA BREEZE FRONT DEVELOPMENT AND INLAND PROPAGATION, SO THUNDERSTORMS MAY NOT INITIATE UNTIL LATER IN THE AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL, WITH LOWS IN THE UPPER 60S AND HIGHS IN THE LOWER 90S. WEAK WINDS ALOFT WILL BE TYPICALLY WEAK FOR THIS TIME OF YEAR AND THIS PART OF THE COUNTRY, SO SIGNIFICANT THUNDERSTORMS ORGANIZATION IS UNLIKELY. HOWEVER, A PULSE SEVERE STORM OR TWO WILL BE POSSIBLE. .LONG TERM [SATURDAY THROUGH WEDNESDAY]... A WEAK MID-UPPER LEVEL TROUGH ALONG THE SOUTHEAST U.S. COAST ON SATURDAY WILL GRADUALLY FILL AS HIGHER HEIGHTS IN TX ATTEMPTS TO JOIN THE WEST ATLANTIC RIDGE. OUR FORECAST AREA WILL BE ON THE WESTERN PERIPHERY OF THE WEST ATLANTIC RIDGE (I.E. BERMUDA RIDGE). THIS LARGE SCALE PATTERN, COUPLED WITH NEAR-AVERAGE THERMODYNAMICS, SUGGEST NEAR-CLIMO POPS (AROUND 30 PERCENT) EACH AFTERNOON & EVENING. TEMPERATURES WILL ALSO BE NEAR NORMAL, WITH LOWS IN THE LOWER 70S AND HIGHS IN THE LOWER 90S. && .AVIATION... [THROUGH 18Z THURSDAY] SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON. IT IS REASONABLE TO ASSUME THAT MOST OF THE TERMINALS WILL HAVE TS IN THE VICINITY WITH DECENT CHANCES THAT ONE WILL DIRECTLY IMPACT THE AIRPORTS. MVFR CONDITIONS WILL BE POSSIBLE AROUND SUNRISE THURSDAY, AND IFR CANNOT BE RULED OUT. HOWEVER, THAT IS MOST LIKELY AT VLD. && .MARINE... THE PRESSURE GRADIENT WILL REMAIN VERY WEAK ACROSS OUR MARINE AREA, WHICH IS TYPICAL FOR THIS TIME OF YEAR. THE PRIMARY DRIVER OF THE WINDS WILL BE LAND AND SEA BREEZE CIRCULATION. && .FIRE WEATHER... UNUSUALLY LOW DISPERSIONS ARE POSSIBLE IN THE NORTHERN HALF OF THE FORECAST AREA THURSDAY. NO HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS. && .HYDROLOGY... THE ONLY RIVER AT LOCAL ACTION STAGE WAS AT BRUCE, ON THE CHOCTAWHATCHEE RIVER, BUT IT'S EXPECTED TO FALL BELOW ACTION STAGE THIS WEEKEND. OTHERWISE, WE DO NOT EXPECT THE DAILY RAINFALL TO BE ORGANIZED ENOUGH TO CAUSE SIGNIFICANT RIVER RISES OR FLASH FLOODING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 92 69 91 69 / 20 30 20 20 20 PANAMA CITY 72 85 72 86 73 / 10 40 10 20 10 DOTHAN 69 90 69 91 70 / 40 20 20 10 10 ALBANY 68 89 68 90 69 / 40 10 10 20 10 VALDOSTA 67 90 68 91 67 / 50 20 20 20 20 CROSS CITY 67 92 69 91 68 / 20 20 30 30 20 APALACHICOLA 71 87 72 87 72 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WOOL MARINE...FOURNIER FIRE WEATHER...DVD HYDROLOGY...FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Irwin, Tift | 52 min |
| Jun 3, 6:31 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 44 min |
| Jun 3, 7:13 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.